Jump to content
CrazyBoards.org

Recommended Posts

I have sleep apnea, but when i wear my contraptions (mouthguard and side sleeping belt) i breathe fine. But, i am still overly tired.  If i have a chance, i sleep.  I saw the dentist that gave me the mouthguard.  He said i should go back to the sleep disorders dr and see if she can give me medication to "pep" me up.  I made the appt for a month from now. I would love to have something to help with farigue. No one has offered any kind of medication before, so i don't know if she will. 

Share this post


Link to post
Share on other sites
Posted (edited)

@confused

I've taken Ritalin then provigil and then nuvigil (currently). I like nuvigil a lot. I use a CPAP and it's expensive and it makes absolutely no difference in my life. I have never noticed that I am less tired from using it. I hate it but I use it. 

That is why my sleep Dr had to prescribe me Ritalin first (which pushed me into a manic episode because I was only on latuda and abilify at the time....ymmv).

Then provigil which kinda worked but I kept getting extremely tired in the afternoons.

So finally nuvigil was tried and it works the best.

I still get tired, I don't think that will ever get completely fixed unfortunately. But things are better.

I'd recommend trying either provigil or nuvigil from my experience but a lot of people like Ritalin or Adderall too. You'll have to see what your Dr recommends too. Good luck! 

Edited by Wonderful.Cheese

Share this post


Link to post
Share on other sites

I just wanted to add that I think this is going to be one of those cases where your sleep doctor will want to clear it with your pdoc because stimulants can affect you in a negative way especially since you have schizoaffective disorder. Have you talked about this at all with your pdoc?

Share this post


Link to post
Share on other sites
1 hour ago, jt07 said:

I just wanted to add that I think this is going to be one of those cases where your sleep doctor will want to clear it with your pdoc because stimulants can affect you in a negative way especially since you have schizoaffective disorder. Have you talked about this at all with your pdoc?

I Will mention it when i see pdoc. I see him soon and dont talk to sleep disorder doc for a month.

Share this post


Link to post
Share on other sites

@jt07 has a great point!

My sleep Dr won't do anything without consulting with my pdoc first. I don't know what your sleep Dr will want to do but it might be a similar scenario. It's good you are letting your pdoc know for a heads up that you will be talking to your sleep Dr soon. 

8 hours ago, confused said:

I Will mention it when i see pdoc. I see him soon and dont talk to sleep disorder doc for a month.

 

Share this post


Link to post
Share on other sites
Posted (edited)

I'd normally say try an SAD lamp but they can cause manic episodes if you've bipolar. They did say though that if you wait until after midday (or the equivalent according to your schedule) it shouldn't cause a manic episode. I'd read more before taking the risk. Anyway for anyone reading this who doesn't have bipolar these are proven to work for most people, you sit in front of it for 15 minutes every morning and read a book or knit or draw a picture or eat breakfast or meditate or something. The good ones are officially recognised as a medical device and tax free in a lot of countries.

Edited by Antecedent

Share this post


Link to post
Share on other sites
Posted (edited)

I am on Ritalin for idiopathic hypersomnia.  My sleep doctor consulted with my psychiatrist a couple times.  I use a sad lamp to wake up too.  

Edited by Banana Smurf
  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×